Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 13, 2019, 10:21 AM EDT for Lake County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 10:21 AM EDT (14:21 UTC)
- Expired
- May 13, 2019, 11:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
931
WWUS82 KMLB 131421
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Mon May 13 2019
FLZ044-144-131500-
Northern Lake County FL-Southern Lake County FL-
1021 AM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1100 AM EDT...
At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland Park, or near Leesburg, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2901 8166 2902 8155
2879 8154 2879 8165 2878 8166 2877 8166
2876 8195
TIME...MOT...LOC 1420Z 262DEG 25KT 2885 8192
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 13, 10:10 AM EDT, 11 minutes earlier.
Area forecast discussion, May 13, 10:10 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1010 AM EDT Mon May 13 2019 ...SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON... .UPDATE... SPC has upgraded nrn/central portions of east central FL to a SLIGHT risk for severe storms this afternoon. Convection will increase into mid day across nrn sections ahead of a shortwave trough across the NE gulf with initial showers and storms poised to move across areas north of the I-4 corridor before noon. Environmental parameters point to the risk for strong damaging winds, frequent lightning and hail with the strongest storms. Storm motion will be toward the ENE near 30 mph early to 35-40 mph by mid to late afternoon as mid level winds increase. Expect nrn areas will see a few rounds of showers and storms with activity reaching St Lucie/Martin county by mid to late afternoon. Updated pops and convective weather grids based on recent trends. Latest SPC mesoscale discussion indicates 80% prob for watch issuance which we will be coordinating with SPC this morning. && .AVIATION... IFR stratus areas will lift to BKN MVFR with sct/nmrs showers/storms poised to affect KLEE-KDAB from 1430z-16z. Will refine terminals based on early start for nrn terminals with another round of showers/storms moving in from the west for terminals north of KISM- KTIX into the early to mid afternoon hours. && .MARINE... Today...SW winds up to 15 knots with seas 2 ft near shore to 3 ft offshore. Numerous showers and storms will move from the mainland and across the waters from mid day and into the afternoon. Quick storm motion and strong mid level winds will lead to the risk of strong to severe storms. Gusts to 40-50 knots will be possible in the strongest convection today. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 69 87 65 / 70 20 20 10 MCO 89 72 89 68 / 70 20 40 20 MLB 89 74 87 68 / 70 30 50 30 VRB 90 70 86 68 / 70 30 60 30 LEE 87 71 89 66 / 70 20 20 10 SFB 88 69 89 66 / 70 20 30 10 ORL 89 72 89 69 / 70 20 40 10 FPR 90 71 86 67 / 60 30 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Glitto
Hazardous weather outlook, May 13, 10:02 AM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1002 AM EDT Mon May 13 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1002 AM EDT Mon May 13 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will develop and quickly move from west to east across central Florida. Some of these storms will be strong, and a few could become severe. The main impacts from any severe storms that develop will be damaging wind gusts of 60 MPH and hail up to quarter size. Torrential downpours of 1 to 2 inches, along with frequent cloud to ground lightning are likely to occur with any thunderstorm that develops. Storms are most likely to reach Lake and Volusia Counties between 11 AM and noon, affect the I-4 corridor between noon to 3 PM, and then move over and offshore the Space and Treasure Coast Counties of Brevard, Indian River, Saint Lucie and Martin between 3 PM and 7 PM. Be on the lookout for storms approaching rapidly from the west today. Move indoors for safety away from windows if skies begin to look threatening, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... There is a high likelihood for at least a few of today's storms to produce wind gusts of 35 knots or greater and frequent lightning strikes on area lakes, as well as the Intracoastal Waterway and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are expected again on Tuesday, with slightly higher chances from Lake Kissimmee and Melbourne south to Lake Okeechobee and Tequesta. Coverage and intensity of storms will decrease from mid week through next weekend, with the best storm chances across the Lake Okeechobee and Treasure Coast regions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Special weather statement, May 13, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Mon May 13 2019
FLZ044-144-131500-
Northern Lake County FL-Southern Lake County FL-
1021 AM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1100 AM EDT...
At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland Park, or near Leesburg, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2901 8166 2902 8155
2879 8154 2879 8165 2878 8166 2877 8166
2876 8195
TIME...MOT...LOC 1420Z 262DEG 25KT 2885 8192
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:33 AM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 13, 10:49 AM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 13, 11:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| May 13, 11:42 AM EDT | Special Weather Statement | MLB | Orange | 48 min |
| May 13, 12:07 PM EDT | Special Weather Statement | MLB | Volusia | 23 min |
| May 13, 12:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 119 min |
| May 13, 1:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 13, 1:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| May 13, 1:45 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 13, 1:46 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| May 13, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 13, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 13 min |
| May 13, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 15 min |
| May 13, 3:26 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 13, 3:58 PM EDT | Special Weather Statement | MLB | Saint Lucie | 32 min |
| May 13, 4:04 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 26 min |
| May 13, 4:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| May 13, 4:26 PM EDT | Special Weather Statement | MLB | Martin | 19 min |
| May 13, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 18 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.